Alert archive / South Carolina / Severe Thunderstorm Warnings in 1998
Severe Thunderstorm Warning 99, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Jun 2, 1998, 12:50 PM EDT for Jasper County, South Carolina. It was in force for 70 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 2, 1998, 12:50 PM EDT (16:50 UTC)
- Expired
- Jun 2, 1998, 2:00 PM EDT
- In force
- 70 min
- Issued by
- NWS Charleston, SC
- Area
- Whole counties
County Jasper County, SC
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 4.8 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 716 J/kg
- Mixed-layer CIN
- -239 J/kg
- Mixed-layer LCL
- 1631 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 79 m²/s²
- 0-3 km storm-relative helicity
- 115 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KCHS 021650 RRA SVRCHS SCC013-053-021800- BULLETIN...IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHARLESTON SC 1250 PM EDT TUE JUN 2 1998 THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BEAUFORT COUNTY IN SOUTH CAROLINA EASTERN JASPER COUNTY IN SOUTH CAROLINA * UNTIL 200 PM EDT * AT 1245 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM ALONG THE JASPER BEAUFORT COUNTY LINE EAST OF RIDGELAND.... MOVING SOUTHEAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... HILTON HEAD ISLAND BY 115 PM CITY OF BEAUFORT BY 110 PM DAMAGING WINDS AND LARGE HAIL ARE LIKELY. GO INSIDE A STU*RDY BUILDING AND STAY AWAY FROM WINDOWS! SIMENSKY
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 8:40 AM EDT, 4 hours 10 minutes earlier.
Area forecast discussion, Jun 2, 8:40 AM EDT, 4 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 840 AM EDT TUE JUN 02 1998 ADAP SSW LINING UP CONVERGENCE WITH SFC BOUNDARY FROM GSP TO N OF CAE TO NEAR GEORGETOWN. LOOKING AT MOVEMENT TREND...CONVECTION MAY CLIP NORTHERN COUNTIES OF CWA LATER THIS MORNING...ALTHOUGH ADAP SMC SUGGESTS THAT A WEKAENING TREND IS ON ORDER WITH BEST MOISTURE CONVERGENCE OVER N COAST. WITH CONVECTION AND ASSOCIATED DEBRIS MOVING AT A GOOD CLIP EXPECT INSOLATION TO RETURN THIS PM ALLOWING TEMPS TO GET WELL INTO THE 90S. PREFER TO KEEP HEAT ADVISORY WITH THIS IN MIND. FOR CWF...WILL BACK DOWN ON WIND SPEED A NOTCH WITH SFC BOUNDARY OVER THE AREA. LATEST OMR REFLECTS THIS WITH STRONGEST WINDS S OF SAV RIVER. .CHS...NONE. SIMENSKY
The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 10:50 AM EDT | Severe Thunderstorm Warning | CHS | Colleton, Dorchester | 45 min |
| Jun 2, 11:28 AM EDT | Severe Thunderstorm Warning | CHS | Charleston, Colleton | 67 min |
| Jun 2, 12:50 PM EDT | Severe Thunderstorm Warning | CHS | Beaufort | 70 min |
| Jun 2, 1:15 PM EDT | Tornado Warning | CHS | Beaufort | 55 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 1998Every severe thunderstorm warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.